MAUDE Adverse Event Report: ST. JUDE MEDICAL CATD SJM MASTERS SERIES VALSALVA AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL CATD SJM MASTERS SERIES VALSALVA AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL
Model Number 21VAVGJ-515
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Death (1802)
Date of Event 07/15/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
Information received from medical device registration form notes that on (b)(6) 2019, a 21mm masters valve was implanted.On the same day, the patient expired.
 
Additional Manufacturer Narrative
An event of patient death after the device was emergently implanted was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
(b)(6) 2019 jl: additional information received on this date reported that the patient had a ruptured aorta and cpr was in progress when brought into the or for the valve implant procedure.(b)(6) 2019 jl: additional information reported that the patient was brought to the or in grave condition; the patient had already ruptured and cpr was in progress when the patient was brought to the or from the icu.The graft was implanted, but the patient could not be weaned from bypass.Information received from medical device registration form notes that on (b)(6) 2019, a 21mm masters valve was implanted.On the same day, the patient expired.
 
Event or Problem Description

Brand Name
SJM MASTERS SERIES VALSALVA AORTIC VALVED GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL CATD
4 robbins drive
westford MA 01886
MDR Report Key9084078
Report Number2648612-2019-00065
Device Sequence Number2802643
Product Code LWQ
UDI-Device Identifier05414734009478
UDI-Public05414734009478
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number21VAVGJ-515
Device Catalogue Number21VAVGJ-515
Device Lot Number6307945
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer09/23/2019
01/07/2020
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date10/22/2019
01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age56 YR